Alert archive / California / Flash Flood Warnings in 2014
Flash Flood Warning 111, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 12, 2014, 9:32 PM PDT for San Bernardino County, California. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2014, 9:32 PM PDT (04:32 UTC)
- Expired
- Aug 13, 2014, 2:30 AM PDT
- In force
- 5 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 12:59 AM PDT | FLASH FLOOD | 1 Ne Vidal Junction, CA | CHP REPORTED ROADWAY FLOODING EAST OF MILE MARKER 126 ON STATE ROUTE 62 NEAR THE HIGHWAY 95 INTERSECTION. TIME BASED ON CHP REPORT. ACTUAL EVENT TIME UNKNOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 207 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 4.5 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 466 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 2549 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
927
WGUS55 KVEF 130432
FFWVEF
CAC071-130730-
/O.NEW.KVEF.FF.W.0111.140813T0432Z-140813T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
932 PM PDT TUE AUG 12 2014
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 1230 AM PDT/1230 AM MST/
* AT 928 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 44
MILES WEST OF VIDAL JUNCTION TO BLACK MEADOW LANDING CAMPGROUND...
OR ALONG A LINE EXTENDING FROM 42 MILES EAST OF TWENTYNINE PALMS TO
PARKER DAM. THE STORMS PRODUCING FLASH FLOODING WERE NEARLY
STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
BLACK MEADOW LANDING CAMPGROUND...HIGHWAY 95...HIGHWAY 62 AND
PARKER DAM ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3409 11541 3437 11546 3440 11469 3451 11438
3446 11439 3445 11434 3436 11419 3430 11413
3426 11413 3418 11423 3410 11441 3407 11444
3407 11532
$$
JH4 follow-up statements
590
WGUS75 KVEF 130528
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1028 PM PDT TUE AUG 12 2014
CAC071-130730-
/O.CON.KVEF.FF.W.0111.000000T0000Z-140813T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
1028 PM PDT TUE AUG 12 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM PDT FOR
SOUTHEASTERN SAN BERNARDINO COUNTY...
AT 1024 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG HIGHWAY 95
NEAR AND NORTH OF VIDAL JUNCTION...AND MOVING TOWARD HIGHWAY 62 WEST
OF VIDAL JUNCTION. ALL OF THESE AREAS ARE AT RISK FOR FLASH
FLOODING.
LOCATIONS IMPACTED INCLUDE...
HIGHWAYS 95 AND 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3409 11541 3437 11546 3440 11469 3451 11438
3446 11439 3445 11434 3436 11419 3430 11413
3426 11413 3418 11423 3410 11441 3407 11444
3407 11532
$$
MORGAN522
WGUS75 KVEF 130627
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1127 PM PDT TUE AUG 12 2014
CAC071-130730-
/O.CON.KVEF.FF.W.0111.000000T0000Z-140813T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
1127 PM PDT TUE AUG 12 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM PDT FOR
SOUTHEASTERN SAN BERNARDINO COUNTY...
AT 1124 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN ALONG HIGHWAYS 95 AND
62...MAINLY NORTH AND WEST OF VIDAL JUNCTION. LOW WATER CROSSINGS ON
BOTH HIGHWAYS ARE LIKELY TO FLOOD.
LOCATIONS IMPACTED INCLUDE...
HIGHWAYS 95 AND 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3409 11541 3437 11546 3440 11469 3451 11438
3446 11439 3445 11434 3436 11419 3430 11413
3426 11413 3418 11423 3410 11441 3407 11444
3407 11532
$$
MORGAN641
WGUS55 KVEF 130725
FFWVEF
CAC071-130930-
/O.EXT.KVEF.FF.W.0111.000000T0000Z-140813T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1225 AM PDT WED AUG 13 2014
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 230 AM PDT/230 AM MST/
* AT 1221 AM PDT...MODERATE TO HEAVY RAIN CONTINUES ACROSS
SOUTHEASTERN SAN BERNARDINO COUNTY AND FLASH FLOODING REMAINS
PROBABLE. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN EXTENDED
THROUGH THE EARLY MORNING HOURS.
* LOCATIONS IMPACTED INCLUDE...
BLACK MEADOW LANDING CAMPGROUND
VIDAL JUNCTION.
BIG RIVER
HIGHWAY 95
HIGHWAY 62
PARKER DAM ROAD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3409 11541 3437 11546 3440 11469 3451 11438
3446 11439 3445 11434 3436 11419 3430 11413
3426 11413 3418 11423 3410 11441 3407 11444
3407 11532
$$
OUTLER649
WGUS75 KVEF 130922
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
222 AM PDT WED AUG 13 2014
CAC071-130930-
/O.EXP.KVEF.FF.W.0111.000000T0000Z-140813T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
222 AM PDT WED AUG 13 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 230 AM PDT/230 AM MST/ FOR
SOUTHEASTERN SAN BERNARDINO COUNTY...
HEAVY RAIN HAS ENDED ACROSS SOUTHEASTERN SAN BERNARDINO COUNTY AND
FLASH FLOODING IS NO LONGER EXPECTED. HIGH WATER IN LOCAL WASHES AND
LOW WATER CROSSINGS WILL GRADUALLY RECEDE OVERNIGHT.
LAT...LON 3409 11541 3437 11546 3440 11469 3451 11438
3446 11439 3445 11434 3436 11419 3430 11413
3426 11413 3418 11423 3410 11441 3407 11444
3407 11532
$$
OUTLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 2:50 PM PDT, 6 hours 42 minutes earlier.
Area forecast discussion, Aug 12, 2:50 PM PDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 250 PM PDT TUE AUG 12 2014 .SYNOPSIS...MONSOON MOISTURE OVER MOST OF THE REGION WILL RESULT IN SCATTERED THUNDERSTORMS THROUGH WEDNESDAY. DRIER AIR WILL GRADUALLY MOVE IN FROM THE WEST STARTING THURSDAY WITH THUNDERSTORM CHANCES CONFINED TO MOHAVE COUNTY THURSDAY AND FRIDAY. SEASONAL TEMPERATURES AND AREA WIDE DRY CONDITIONS EXPECTED FOR THE WEEKEND. && .SHORT TERM...THROUGH FRIDAY... MOST INTENSE THUNDERSTORMS THIS AFTERNOON HAVE DEVELOPED ALONG A LINE FROM SOUTH CENTRAL SAN BERNARDINO COUNTY EXTENDING NORTHEAST INTO WESTERN CLARK AND LINCOLN COUNTIES. THESE STORMS HAVE DEVELOPED ALONG THE MOIST/DRY AIR INTERFACE AS NOTED ON WATER VAPOR IMAGERY. LOOKS TO BE A QUITE EVENING FOR MUCH OF INYO...ESMERALDA AND CENTRAL NYE COUNTIES. AS FOR ARIZONA. SEVERAL CIRCULATIONS NOTED ON SATELLITE OVER THE GRAND CANYON STATE. ONE WAS OVER NORTHERN MOHAVE COUNTY AND SHOULD BE MOVING INTO SOUTHWEST UTAH OVER THE NEXT 2-3 HOURS. A SECOND WAS OVER SOUTHWEST ARIZONA...OR JUST TO THE WEST OF GILA BEND. STARTING TO SEE A SMALL CLUSTER OF THUNDERSTORMS DEVELOP AHEAD OF THE FEATURE OVER SOUTHERN MOHAVE COUNTY. THE DISTURBANCE IS PROGGED TO LIFT NORTH ACROSS WESTERN ARIZONA TONIGHT AND WEDNESDAY MORNING PROVIDING ADDITIONAL DYNAMICS TO AN ALREADY MOIST/UNSTABLE AIR MASS. THE TROUGH WILL REMAIN OVER NORTHERN ARIZONA THROUGH WEDNESDAY WITH ENOUGH MOISTURE/INSTABILITY EAST OF A LINE FROM MORONGO VALLEY TO PAHRUMP TO RACHEL FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. ON THURSDAY AND FRIDAY...DRIER AND MORE STABLE AIR WILL CONTINUE TO PUSH EAST LIMITING THE THREAT FOR ANY STORMS TO MAINLY MOHAVE COUNTY. WILL LEAVE THE FLASH FLOOD WATCH AS IS AND ALLOW THE MID SHIFT TO MAKE ANY ADJUSTMENTS EARLY WEDNESDAY MORNING. .LONG TERM...FRIDAY NIGHT THROUGH MONDAY...DEEPER MOISTURE ASSOCIATED WITH THE MONSOONAL FLOW PUSHES EAST OF THE AREA AND THUNDERSTORM CHANCES DWINDLE BY THE WEEKEND. MODELS HINT AT A WEAK RETURN OF MOISTURE TO START THE WORK WEEK BUT CONFINE IT TO MAINLY THE SOUTHEASTERN PORTION OF MOHAVE COUNTY. WITH LESS EXPECTED CLOUD COVER AND A DRIER AIRMASS IN PLACE, TEMPERATURES SHOULD RETURN TO SEASONAL LEVELS FOR A WARM AND DRY MID AUGUST WEEKEND. && .AVIATION...FOR MCCARRAN...CONVECTION SHOULD IMPACT ALL CORRIDORS THIS EVENING...THEN PRIMARILY THE MORMON MESA AND PEACH SPRINGS CORRIDORS INTO WEDNESDAY MORNING. SCATTERED THUNDERSTORMS SOUTHWEST OF LAS VEGAS COULD AFFECT THE TERMINALS THROUGH THIS EVENING WITH GUSTY AND ERRATIC WINDS AND HEAVY RAINFALL. CEILINGS COULD LWR TO 6 KFT WITH VSBYS BRIEFLY REDUCED BY MODERATE TO HEAVY RAIN. AFTER WEDNESDAY MORNING SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE ISOLATED. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED-BROKEN CLOUDS ALONG WITH ISOLATED TO SCATTERED THUNDERSTORMS ACROSS ALL OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA THROUGH WEDNESDAY. WINDS WILL FAVOR TYPICAL DIURNAL WIND PATTERNS THROUGH ...EXCEPT NEAR THUNDERSTORMS. CEILINGS COULD LOWER TO 5 KFT WITH VSBYS REDUCED BY MODERATE TO HEAVY RAIN. && .SPOTTER INFORMATION STATEMENT...SPOTTERS SHOULD REPORT INSTANCES OF FLASH FLOODING...STRONG GUSTY WINDS...HAIL...AND BLOWING DUST TODAY THROUGH WEDNESDAY. && SHORT TERM/AVIATION...PIERCE LONG TERM...SALMEN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Aug 12, 4:37 PM PDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
437 PM PDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM TSTM WND DMG 1 NE NEEDLES 34.83N 114.60W
08/12/2014 SAN BERNARDINO CA PUBLIC
SPOTTER NETWORK SPOTTER REPORTS SIGNS AND SOME TELEPHONE
POLES BLOWN OVER WITH HEAVY PONDING ON FREEWAY EXIT AND
SURROUNDING STREETS.
&&
JPULLINLocal storm report, Aug 12, 6:05 PM PDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
605 PM PDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM FLASH FLOOD WILLOW BEACH 35.87N 114.67W
08/12/2014 MOHAVE AZ PARK/FOREST SRVC
THE NATIONAL PARK SERVICE CLOSED THE ACCESS ROAD TO
WILLOW BEACH DUE TO FLASH FLOODING ON THE ROAD.
&&
STACHELSKILocal storm report, Aug 12, 7:34 PM PDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
734 PM PDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM FLASH FLOOD 2 S GOLDEN SHORES (MGSA 34.75N 114.48W
08/12/2014 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY FLOOD CONTROL DISTRICT TWEETED A PICTURE OF
WATER OVER HIGHWAY 95 2.5 MILES SOUTH OF GOLDEN SHORES,
AZ.
&&
JPULLINLocal storm report, Aug 12, 7:43 PM PDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
743 PM PDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM FLASH FLOOD 2 S GOLDEN SHORES (MGSA 34.75N 114.48W
08/12/2014 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY FLOOD CONTROL DISTRICT TWEETED A PICTURE OF
WATER OVER ROUTE 66 2.5 MILES SOUTH OF GOLDEN SHORES, AZ.
&&
JPULLINLocal storm report, Aug 12, 9:13 PM PDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
913 PM PDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLASH FLOOD 1 NNW TOPOCK 34.73N 114.48W
08/12/2014 MOHAVE AZ LAW ENFORCEMENT
MOHAVE COUNTY SHERIFF REPORTS TOPOCK HIGHWAY CLOSED
BETWEEN MM4 AND INTERSTATE 40 DUE TO FLOODING.
&&
WOLCOTTLocal storm report, Aug 12, 9:20 PM PDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
920 PM PDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM FLASH FLOOD 13 W MOHAVE (AZM20) 34.94N 114.84W
08/12/2014 SAN BERNARDINO CA PUBLIC
SPOTTER REPORTED ROUTE 66 IMPASSABLE DUE TO FLOODING.
FROM SPOTTER NETWORK REPORT.
&&
WOLCOTTThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 5:39 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Aug 12, 7:53 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Aug 12, 8:00 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Aug 12, 8:26 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Aug 12, 8:54 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Aug 12, 10:07 PM PDT | Flash Flood Warning | VEF | San Bernardino | 113 min |
Nearby
Flash Flood Warnings in California, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.